MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPOSITE CRKSCRW 5.5X14.9MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMPOSITE CRKSCRW 5.5X14.9MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMPOSITE CRKSCRW 5.5X14.9MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 7/30/2025, it was reported by a sales representative via email that an ar-1927bcf-3 biocomposite corkscrew failed.This was discovered during a procedure on (b)(6) 2025.Additional information was received on 08/05/2025: during a rotator cuff repair with cuffmend augmentation on (b)(6) 2025, an ar-1927bcf-3 biocomposite corkscrew anchor was implanted in the medial row.While tying knots, the surgeon felt a ¿pop¿ and noticed the fixation had loosened.Investigation revealed the anchor was still intact in the bone, but the suture had pulled out of the anchor.No excessive force or unusual activity occurred during implantation.The anchor was removed using the spent inserter.It appeared that an internal component had broken.After inspecting the joint space, no fragments were found.A second ar-1927bcf-3 anchor from the same lot was implanted into the original hole and functioned as intended.The case was delayed for less than 10 minutes to remove the failed anchor and implant the second, requiring minimal additional anesthesia.No photos were taken.Additional information was received on 08/12/2025: the original implant bone socket was prepared by using the standard, silver 5.5 corkscrew punch, ar-1927pb.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Visual inspection of the 5.5 mm biocomposite corkscrew® ft tripleplay®, identified that there was no presence of the anchor on the tripleplay anchor sub-assembly, the anchor was broken off.A black/white suture tape was returned with the device; however, it is not a component of ar-1927bcf-3.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to misalignment insertion, and/or prying/leveraging of the device during insertion.

Brand Name
BIO-COMPOSITE CRKSCRW 5.5X14.9MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22814364
Report Number1220246-2025-03506
Device Sequence Number17590112
Product Code MAI
UDI-Device Identifier00888867023369
UDI-Public(01)00888867023369(11)250210(17)290131(10)15386584
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMPOSITE CRKSCRW 5.5X14.9MM
Device Catalogue NumberAR-1927BCF-3
Device Lot Number15386584
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/30/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown